MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752059
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the valves in the trocar was leaking.There was patient contact.Patient outcome unknown.Additional information was requested; however, none has been received to date.Exact date of incident is not known.After a review of the current information provided, it was clarified that both the 25 gauge and 27 gauge valved trocars have been spontaneously leaking for the past few months.The impact to the patients has not been reported.This report is one of two reports.This one represents the 27 gauge valved trocars.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.A sample was not received at the manufacturing site and no lot information is available, therefore, the root cause for the customer complaint issue cannot be determined.Investigations have been completed and manufacturing process enhancements have been implemented in order to improve the performance of the valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
After a review of the current information provided, it was clarified that both the 25 gauge and 27 gauge valved trocars have been spontaneously leaking for the past few months.The impact to the patients has not been reported.This one represents the 27 gauge valved trocars.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.Investigations have been completed and manufacturing process enhancements have been implemented in order to improve the performance of the valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12712942
Report Number1644019-2021-00664
Device Sequence Number12131404
Product Code LRO
UDI-Device Identifier00380657520596
UDI-Public00380657520596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number8065752059
Device Lot Number2290944H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/20/2021
03/15/2022
05/06/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/11/2022
04/07/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.; CUSTOM-PAK SURGICAL PROCEDURE PACK.; UNSPECIFIED CUSTOM PAK, BEL.
Patient SexUnknown